Aa
A
A
A
Close
Weight Loss Alternatives Community
7.22k Members
Avatar universal

How to stop diet pills

Hi,, I started menepaus about 18 months ago and quickly put on a good bit of weight.  I had exercised regularly all my life but this past 18mos to 2 years I haven't exercised at all.  I don't know if it's the hormonal changes but I've become depressed, lethargic, moody, etc.  I started taking diet pills for weight loss.  I am sure they have added to my depression and they did nothing for the weight gain or appetite.  I'm still with the extra weight, and then some I'm sure, I still have all the symptoms as before but now they are worse from the bontril and tenuate and phentermine.  I want to stop taking them but when I do I get worse so I take them.  I don't have a great insurance plan so I can't go in for detoxification.  I would like to know how to stop on my own. How to taper off?? If that's even the right way, I don't know, and also how long will this take. The doctor who has given me baskets full tells me to just stop. But I've tried that and got very ill. He said that there isn't withdrawal.  I've stopped going to him becuase now I see how wrong he is.  Help! Please?
5 Responses
Avatar universal
I believe that diet pills have the ability to alter our emotions because it's false feelings that they are sending to our bodies.  i took slimquick and I was full of energy and didn't need to eat and the day I stopped I could hardly get off the couch.  I was tired, had a headache the whole bit.

There is help out there.  My advice is to deal with the menopause first.  When my mother went through it she was depress, moody, everything you say, but she found that taking certain vitamins and natural supplements helped her tremendously.

Also, you need to start exercising again.  start slow, and get back into the groove.

Also do get of the pills..it sounds like you have taken a slew of different kinds...I'm sure your body is screwed up a little.

Foods and vitamins are amazing.  do your research on line.  There's a world of info out there but be careful.

I know the pills are hard but get off them.  If you want to detox look up detox methods...involves tons of liquids...Gren tea is a natural detox,even colon cleansing to get it out.

probably too much info but I hope I helped!
Avatar universal
Thank you so much, just responding alone did much for my state of mind.  And  yes I realize exercise is very much needed.  I remember that it really helps your mental state by exercising regularly.  Also the darn hormones, I have been taking soy and all the vitimins recommended, but even taking them on a regular basis has been tough.  I put them by my toothbrush, coffee pot, and still don't take them as much as I should and that bugs the heck out of me.  WHAT IS MY PROBLEM!?!? These diet pills are the biggest problem.  Anyone out there reading this, do not take them !!  No doctor ever talks about how hard it is to get off.  I will look up the detox you mentioned, I know there's no easy way but I was hoping for something that would help so I don't miss work or anything, money's tight lately and I can't miss a paycheck.  If I were able to take time off I'd just stop cold turkey and sweat it out, but I can't.  

Hey diggers, thank you again, you gave me really good advice.
Avatar universal
Hey

do some research on the use of hormones to help with menopaus.  last i heard they were messing women up more than helping.  My mother did not use hormones.  i would talk to a gyn. doctor about this.  I will ask what herbs and vitamins my mother used for her and get back to you.

I'm glad I could help.
Avatar universal
You mentioned 3 different drugs you took fo appetite to lose weight and yet you have not had the weight loss.  DO NOT TAKE ANY MORE DRUGS.  My Dr. makes you go off them after 4 months becasue theya re ahbit forming.  Two suggestions :  Talkto a pharmacist in any local drug store NOW and tey can tell you waht to do.  Next,go to a Dr and tell him what you are going through.  The answer is probably not in taking MORE drugs, but in staying off these.  Caution:  DO NOT drink caffeine or alcohol, which increases the strength of the drugs.  You can do it.  Maybe others reading your story will see what overuse can do, so you are helping others.  Do get some help.  Talk to a pharmacist today.  Good luck and let us know how you are doing.

Carolina Gal iN Raleigh
Avatar universal
Hi, I'm a 20 year old young women and I have been staying up late and having mood swings but do any of these effects go away because I've now realized that i don't need a pill to loose weight.
Have an Answer?
Top Healthy Living Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
14 super-healthy foods that are worth the hype
Small changes make a big impact with these easy ways to cut hundreds of calories a day.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Tips and moves to ease backaches
Here are 12 simple – and fun! – ways to boost your brainpower.